Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Aug 7, 2021, 2:33 PM EDT for Schuyler County, New York. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 2:33 PM EDT (18:33 UTC)
- Expired
- Aug 7, 2021, 3:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Binghamton, NY
- Hail
- 0.50 in
- Wind
- 30
County Schuyler County, NY
The radar
The Binghamton radar (KBGM), 80 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533
WWUS81 KBGM 071833
SPSBGM
Special Weather Statement
National Weather Service Binghamton NY
233 PM EDT Sat Aug 7 2021
NYZ015-016-023-071915-
Seneca NY-Yates NY-Schuyler NY-
233 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of south central
Seneca, Schuyler and southeastern Yates Counties through 315 PM
EDT...
At 232 PM EDT, Doppler radar was tracking a strong thunderstorm near
Monterey, or 8 miles west of Watkins Glen, moving northeast at 25
mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Hector, Starkey, Watkins Glen, Dundee, Montour Falls, Tyrone,
Bradford, Odessa, Burdett and Caywood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4262 7685 4247 7669 4239 7668 4229 7690
4229 7696 4228 7697 4228 7708 4230 7710
4243 7710
TIME...MOT...LOC 1832Z 231DEG 21KT 4235 7703
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
$$
DJPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:02 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 7, 1:02 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 102 PM EDT Sat Aug 7 2021 .SYNOPSIS... Warm and increasingly humid weather continues through the weekend and into early next week, with daily chances for afternoon showers and thunderstorms. && .NEAR TERM /THROUGH SUNDAY/... 1005 am update... Only some minor changes to the sky cover and temperature forecast today. A bit more clearing, at least late this morning and into the early afternoon, than previously thought before the clouds thicken later in the day. Temperatures still expected to reach well into the 80s for much of the region today...and scattered to isolated showers and storms expected after 2-3pm. No major changes made to the forecast this morning. 410 AM Update... Showers associated with a weak upper level disturbance have mostly moved east into the upper Hudson Valley, though a few sprinkles may yet occur over parts of NE PA and into the Catskills early this morning. Otherwise, expect plenty of high clouds around this morning, though the sun will shine through most of the time. An upper level trough to our west will slowly drift to the east today. Two embedded shortwaves, one over southern Michigan, and the other over Tennessee, will phase over the Ohio Valley in time, with the system remaining rather weak and ill-defined. Still expect scattered showers and thunderstorms today and tomorrow, despite relatively weak upper level forcing. Storms will tend to favor the Finger Lakes and Central NY (roughly areas north and east of a NY-17/I-86/I-88 corridor, initially along a weakening frontal boundary that should lay out just south of Lake Ontario by early afternoon, then spreading south and east as moderate instability and weak CIN develops late in the day. Precip coverage will taper to 'isolated' further south and east. Locally heavy downpours will be the main threat given PW values above 1.5 inches, although the overall coverage of heavy rain will be low. While the upper trough passes to our south on Sunday, we'll otherwise be in the same overall pattern with a diffuse surface boundary hanging around in an otherwise warm/humid/unstable atmosphere with little CIN. So, expect another round of afternoon showers and thunderstorms across a broader area on Sunday afternoon. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... 300 AM Update... The shortwave trough makes its way out of the area Sunday evening, with any associated convection quickly wrapping up as an upper ridge builds in. This will help to keep most of the area dry through Monday and Monday night, but with a warm and moist airmass, some stray low-topped convection would not be out of the question. Chances have been contained to the Catskills and Poconos regions given the potential for orographic lifting there. Otherwise, the stretch of warm weather will continue. Temperatures starting in the 60s will increase well into the 80s, and into the lower 90s in the urban valleys. With dewpoints in the 60s, heat indices should also be well into the 80s area-wide. There will not be much relief overnight with lows once again in the 60s and even lower 70s. Will need to continue to monitor temperature trends over the next couple of days as we will be flirting with Heat Advisory criteria for much of next week. && .LONG TERM /TUESDAY THROUGH FRIDAY/... 300 AM Update... Temperatures remain quite warm for the remainder of the work week, with morning lows still ranging in the mid and upper 60s and highs in the 80s to lower 90s. Dewpoint well into the 60s all week will yield heat indices in the 85 to 95F range, particularly for the Ontario Lake Plain, the river valleys of the Southern Tier, and the Wyoming valley. Meanwhile, after a brief break from any rain chances for most of the area Monday, we will have daily chances for afternoon convection for the remainder of the forecast period. Tuesday, a shortwave will ripple through our persistent southwesterly flow, tracking from the lower Midwest into the Great Lakes and finally Quebec. This will be enough to touch off our next round of more widespread convection, even if this track keeps the best forcing more to our north/northwest and limit our severe potential. Amid a very unstable, moist environment, we will want to continue to be mindful of heavy downpours. Flow will be zonal for the remainder of the week, with any weak ripples proving enough to touch off afternoon/evening convection. High instability, but weak shear and steering flow would lead more to disorganized, slowly moving pop-up convection with the main concern being any heavy downpours. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Weak scattered convection is beginning to initiate across the region...mainly along a broad/ill-defined surface boundary running ne-sw from the nrn Catskills to n-central PA. Showers and storms will be hit and miss with brief periods of restrictions through at least 00Z. Will continue to monitor and make adjustments as needed as the day evolves. Still anticipating some fog again tonight at ELM...otherwise once the convection subsides should just see some high clouds streaming in from the southwest aloft and VFR conditions through 18Z Sunday. Outlook... Sunday evening/night...Another round of showers and storms with brief periods of restrictions and maybe some fog at ELM again. Monday and Mon night...Mainly quiet weather under a strong high pressure. Tuesday through Thursday...Another period of afternoon/evening scattered showers and thunderstorms with occasional restrictions. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MPH NEAR TERM...BJT/MPH SHORT TERM...HLC LONG TERM...HLC AVIATION...BJT/MPH
Hazardous weather outlook, Aug 7, 7:19 AM EDT, 7 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 719 AM EDT Sat Aug 7 2021 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-081130- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 719 AM EDT Sat Aug 7 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 2:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
233 PM EDT Sat Aug 7 2021
NYZ015-016-023-071915-
Seneca NY-Yates NY-Schuyler NY-
233 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of south central
Seneca, Schuyler and southeastern Yates Counties through 315 PM
EDT...
At 232 PM EDT, Doppler radar was tracking a strong thunderstorm near
Monterey, or 8 miles west of Watkins Glen, moving northeast at 25
mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Hector, Starkey, Watkins Glen, Dundee, Montour Falls, Tyrone,
Bradford, Odessa, Burdett and Caywood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4262 7685 4247 7669 4239 7668 4229 7690
4229 7696 4228 7697 4228 7708 4230 7710
4243 7710
TIME...MOT...LOC 1832Z 231DEG 21KT 4235 7703
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
DJPThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:25 PM EDT | Special Weather Statement | BGM | Steuben | 35 min |
| Aug 7, 3:53 PM EDT | Special Weather Statement | BGM | Steuben | 37 min |
| Aug 7, 4:14 PM EDT | Special Weather Statement | BGM | Seneca | 16 min |
| Aug 7, 6:31 PM EDT | Special Weather Statement | BGM | Chenango | 14 min |
| Aug 7, 6:48 PM EDT | Special Weather Statement | BGM | Steuben | 27 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.